Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 1, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 22, 2016, 2:22 PM CST for Jackson County, Madison County, Marshall County, Alabama. It took effect at Jan 23, 2016, 8:24 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2016, 2:22 PM CST (20:22 UTC)
- In effect from
- Jan 23, 2016, 8:24 AM CST
- Expired
- Jan 24, 2016, 2:24 PM CST
- In force
- 30 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 15.69 ft at Jan 23, 2016, 11:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 22, 1:20 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 22, 1:20 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
120 PM CST FRI JAN 22 2016
.DISCUSSION...
UPPER LOW WAS VISIBLE ON RADAR LIFTING NE ALONG THE CUMBERLAND
PLATEAU IN TN WITH AN ATTENDANT DRY SLOT WHICH HAS SHIFTED HEAVY RAIN
EAST OF OUR AREA. DEFORMATION PRECIP BAND FROM SOUTHERN TN INTO
NORTH CENTRAL AL WAS PIVOTING BEHIND AND WAS ALSO THE TRANSITION ZONE
FROM RA TO BRIEF PL BEFORE CHANGING TO SN. THUS FAR, ACCUMULATIONS
HAVE BEEN AN INCH OR LESS IN FAR NW AL INTO SRN MIDDLE TN. THE
HRRR/RAP CONTINUES TO INDICATE DEFORMATION PRECIP WILL BE LINGERING
ACROSS SRN MIDDLE TN INTO FAR NERN AL INTO EARLY THIS EVENING.
LIGHTER BANDS OF SHALLOWER -SN OVER WRN TN AND NRN MS WILL ALSO SWING
INTO NRN AL AND SRN TN THIS EVENING. UPSLOPE SN WILL ALSO PERSIST AND
PERHAPS ENHANCE ACCUMS ALONG THE CUMBERLAND PLATEAU (INCLUDING
SEWANEE AND SKYLINE AREAS) WHERE 2-3 INCHES OF ACCUMS ARE PSBL. WE
CAN'T RULE OUT HEAVIER, BUT GIVEN THE WARM GROUND TEMPS, HAVE HELD
OFF ON INCREASING ACCUMS TO THE EXCEPTIONALLY HEAVY AMTS THAT THE
NAM/HRRR HAS BEEN SHOWING. WILL MAINTAIN WINTER WX ADVISORY FOR NOW,
BUT MONITOR FOR POSSIBLE UPGRADE IF SNOW RATES INCREASE THIS
AFTERNOON. AS HAS BEEN STATED IN PREVIOUS FORECASTS, GUSTY N-NWLY
WINDS ARE EXPECTED WITH TEMPS TUMBLING INTO THE 20S THIS EVENING, IF
NOT SOONER IN TN AND NWRN AL. THUS, BLACK ICE ISSUES ARE LIKELY TO
OCCUR IN SOME AREAS. THE SNOW SHOWERS SHOULD TAPER TO FLURRIES ALONG
THE PLATEAU AND NERN AL LATE TONIGHT INTO EARLY SATURDAY.
LITTLE CHANGE WAS MADE TO THE REMAINDER OF THE FORECAST, WITH
SUGGESTED BLENDS USED. SUNDAY SHOULD BE MILDER WITH SWLY FLOW IN LOW
LEVELS ADVECTING WARMER AIR BENEATH AN UPPER RIDGE AXIS TRANSLATING
EWD ACROSS THE REGION. ANOTHER SHORTWAVE TROF ADVANCING INTO THE UPPER
MIDWEST AND LOWER GREAT LAKES ON MONDAY WILL BRING A COLD FRONT SE
INTO THE MID MS VALLEY THRU TX, WITH A MOISTURE TRANSPORT AXIS AHEAD
OF IT. THIS WILL GENERATE SHOWERS LATE MON AFTN INTO MON NIGHT. THE
FRONT SHOULD PASS SE OF THE AREA QUICKLY, SO NOT EXPECTING ENOUGH
COLD AIR TO CHANGE OVER TO ANY SN ATTM TUE MORNING. A DRY AND MORE
SEASONABLE PERIOD OF WX IS EXPECTED LATE NEXT WEEK.
&&
.AVIATION...
/ISSUED 1151 AM CST FRI JAN 22 2016/
FOR 18Z TAFS...MSAS SHOWS SFC LOW OVER SWRN GA WHILE THE CENTER OF
THE UPPER LOW WAS ACROSS NRN AL. THE FREEZING LINE (AT 18Z) EXTENDED
JUST SOUTH OF BNA...THRU EXTREME NW AL AND INTO CENTRAL MS. -SN IS
NOW FALLING AT KMSL AND A -RASN MIX IS EXPECTED AT KHSV ARND
19Z...THEN ALL -SN BY 20Z...AS THE COLDER AIR MOVES ACROSS THE TN
VALLEY THIS AFTN AND NIGHT. AS THE UPPER LOW SLOWLY MOVES NE THIS
AFTN AND TONIGHT...THE SN WILL BEGIN TO TAPER OFF ARND 03Z OVER THE
TAF SITES. THINKING THAT ANY -SN AFTER 03Z WOULD BE VERY SCT...THUS
WILL NOT INCLUDE IN TAFS ATTM. OTHERWISE MVFR/IFR CONDITIONS ARE
EXPECTED FOR BOTH TAF SITES THRU THE FCST PERIOD.
007
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 26 33 21 44 / 70 10 0 0
SHOALS 26 35 23 44 / 60 10 0 0
VINEMONT 26 33 22 44 / 60 10 0 0
FAYETTEVILLE 24 30 22 43 / 80 20 0 0
ALBERTVILLE 26 32 22 46 / 70 20 0 0
FORT PAYNE 25 32 23 45 / 70 20 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR ALZ006>010-016.
WINTER WEATHER ADVISORY UNTIL 3 AM CST SATURDAY FOR ALZ001>005.
TN...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR TNZ097.
WINTER WEATHER ADVISORY UNTIL 3 AM CST SATURDAY FOR TNZ076-096.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Jan 22, 5:36 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 536 AM CST FRI JAN 22 2016 ALZ001>010-016-TNZ076-096-097-231115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 536 AM CST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A STRONG WINTER STORM WILL IMPACT THE CENTRAL TENNESSEE TODAY AND TONIGHT WITH ACCUMULATING SNOWFALL EXPECTED FOR ALL AREAS. FOR ADDITIONAL INFORMATION, PLEASE REFER TO THE WINTER WEATHER ADVISORY WHICH GOES INTO EFFECT AT 9 AM CST FOR THE NORTHWEST HALF OF THE REGION...AND 3 PM CST ELSEWHERE. THE COMBINATION OF SNOW AND FROZEN WATER WILL LEAD TO HAZARDOUS TRAVELING CONDITIONS TONIGHT AND SATURDAY MORNING. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CREATE WIND CHILLS IN THE 15 TO 20 DEGREE RANGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LINGERING LIGHT SNOW WILL END ACROSS NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE BY LATE SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF WINTER WEATHER OPERATIONS IS POSSIBLE FROM LATE THIS MORNING THROUGH EARLY SATURDAY MORNING. 70/DD
In the hours before
Local storm report, Jan 22, 12:56 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1256 PM CST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM SNOW LESTER 34.99N 87.15W
01/22/2016 E0.1 INCH LIMESTONE AL PUBLIC
DUSTING OF SNOW IN LESTER. RELAYED VIA SOCIAL MEDIA.
&&
CDARDENLocal storm report, Jan 22, 1:37 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
137 PM CST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM SNOW 2 N MADISON 34.73N 86.75W
01/22/2016 E0.2 INCH MADISON AL PUBLIC
1/4 INCH OF SNOW COVERING GRASSY AREAS
&&
CDARDENLocal storm report, Jan 22, 1:46 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 PM CST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM SNOW LYNCHBURG 35.28N 86.36W
01/22/2016 E0.5 INCH MOORE TN EMERGENCY MNGR
SNOW ACCUMULATIONS OF 1/4 TO 1/2 INCH THROUGHOUT THE
COUNTY. ROADS ARE COVERED DUE TO THE SNOW.
&&
KULALocal storm report, Jan 22, 1:50 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM SNOW 1 N SKINEM 35.11N 86.59W
01/22/2016 E0.2 INCH LINCOLN TN PUBLIC
1/10 TO 1/4 OF AN INCH OF SNOW REPORTED.
&&
KWEBERLocal storm report, Jan 22, 2:20 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM SNOW 5 NNW MOULTON 34.55N 87.31W
01/22/2016 E0.2 INCH LAWRENCE AL TRAINED SPOTTER
UP TO 1/4 OF AN INCH OF SNOWFALL REPORTED ON GRASSY
SURFACES. LLITTLE TO NO ACCUMULATIONS ON ROADS.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:25 PM CST | River Flood Warning | HUN | Madison | 30 hr |
| Jan 22, 11:27 AM CST | Areal Flood Warning | HUN | Franklin, Lincoln, Moore | 2 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.